Texas, 2007

Winter Weather in Texas, November 24, 2007

November 24, 2007 · NWS LUB · 9 events in 9 counties and zones

A second round of light accumulating snowfall impacted the northwestern and central South Plains and the extreme southwestern Texas Panhandle during the early morning hours of the 24th. Snow initially developed over the plains of eastern New Mexico, and developed southward over the central South Plains during the pre-dawn hours.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A second round of light accumulating snowfall impacted the northwestern and central South Plains and the extreme southwestern Texas Panhandle during the early morning hours of the 24th. Snow initially developed over the plains of eastern New Mexico, and developed southward over the central South Plains during the pre-dawn hours. All reported accumulations ranged between 1 and 3 inches.

Snowfall amounts around the area were as follows: 3 inches in Morton (Cochran County), 2 inches in Muleshoe (Bailey County),2 inches in Littlefield (Lamb County), 2 inches in Post (Garza County), 1 inch in Abernathy (Hale County), 1 inch in Floydada (Floyd County), 1 inch in Friona (Parmer County), 1 inch in Levelland (Hockley County), 1 inch in Plainview (Hale County), and 1 inch in Woodrow (Lubbock County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 23, 8:44 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Nov 23, 8:44 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CST FRI NOV 23 2007

.UPDATE...
THE PRIMARY CONCERN ATTM IS ACCUMULATING SNOWFALL POTENTIAL OVER
THE NORTHWESTERN ZONES BEFORE 12Z. UPDATES TO INCLUDE A SNOW
ADVISORY FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE
NORTHWESTERN SOUTH PLAINS ARE BEING ISSUED.

CURRENT SATELLITE/RADAR SHOW EXPANDING SNOW SHEILD WITHIN AREA OF
INCREASINGLY DEEP FORCING/ASCENT ASSOCIATED WITH AN EJECTING
SHORTWAVE TROUGH OVER NORTHWESTERN NEW MEXICO AND THE ENTRANCE
REGION OF 100KT JET. HEIGHT/PRESSURE FALLS IN ADVANCE OF SAID
FEATURES ARE RESULTING IN WEAK WARM AIR ADVECTION PROCESSES...AND
LIGHT RETURN FLOW IS RESULTING IN PATCHY FREEZING FOG ON THE
CAPROCK. FORECAST SOUNDINGS/TIME HEIGHT SECTIONS OVER THE
NORTHWESTERN FA SHOW INCREASINGLY FAVORABLE PROFILES FOR
ACCUMULATING SNOWFALL. BY THE 09-12Z TIMEFRAME...STRONG FORCING IS
PROGGED WITHIN THE FAVORED DENTRITIC GROWTH THERMAL LAYERS. IN
ADDITION...SOLUTIONS SUGGEST THAT THE JET CIRCULATION WILL INDUCE
MODEST FRONTOGENETICAL FORCING CENTERED AROUND THE 700MB LAYER...
AND WITH THIS TRANSLATING SOUTHWARD WITH TIME...THE THREAT OF
HEAVY SNOW WILL INCREASE AND SHIFT SOUTHWARD INTO THE CURRENT
WINTER STORM WATCH AREA. WOULD NOT BE SURPRISED TO SEE ISOLATED
SNOW ACCUMULATIONS TOTAL 4 INCHES /WARNING CRITERIA/ IN VICINITY
THE TEXAS/NEW MEXICO BORDER BY EARLY TOMORROW AFTERNOON...BEFORE
THE FIRST ROUND FROM THIS WEEKEND/S WINTER STORM SUBSIDES. THUS
ADVISORY COULD NEED TO BE EXTENDED/UPGRADED DURING THE OVERNIGHT
HOURS...ALONG WITH POTENTIAL CHANGES TO THE ONGOING WATCH.

THE FORECAST LOOKS ON TRACK LATE SATURDAY THROUGH SUNDAY...WITH
PERHAPS A MORE SIGNIFICANT ROUND OF ACCUMULATING SNOWFALL EXPECTED
TO FAVOR THE SOUTHERN HALF OF THE AREA SUNDAY.

&&

.AVIATION...
WE ARE EXPECTING CEILINGS AND VISIBILITIES TO SLOWLY LOWER AT KLBB
THROUGH THE NIGHTTIME HOURS. WARM AIR ADVECTION OVER THE COLD
SURFACE AIR WILL RESULT IN LOW STRATUS...FOG/FREEZING FOG...AND
PERHAPS SOME PERIODS OF FREEZING DRIZZLE/SNOW FLURRIES. NO
SIGNIFICANT ACCUMULATION IS EXPECTED. BOTH CEILINGS AND VSBYS MAY
LOWER TO IFR AT TIMES...ALTHOUGH MVFR CONDITIONS SHOULD DOMINANT.
THE CHANCE FOR LIGHT SNOW IN THE LUBBOCK AREA WILL INCREASE AFTER
ABOUT 9 ZULU/3 AM CST. AT CHILDRESS...CONDITIONS WILL BE SLOWER TO
DETERIORATE THAN AT LUBBOCK. CEILINGS ARE EXPECTED TO LOWER TO
AROUND 3K FT RESULTING IN MVFR CONDITIONS BUT BRIEF PERIODS OF LIGHT
DRIZZLE OR FREEZING DRIZZLE ARE NOT EXPECTED TO ACCUMULATE OR HAVE
MUCH IMPACT ON VSBYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        24  31  23  43  26 /  80  80  20  20   0
TULIA         27  33  25  40  25 /  70  60  20  20   0
PLAINVIEW     28  33  26  38  28 /  70  60  30  40   0
LEVELLAND     27  33  26  40  27 /  80  80  50  60   0
LUBBOCK       29  33  27  37  29 /  70  70  50  60  10
DENVER CITY   27  30  28  43  30 /  70  80  60  60  10
BROWNFIELD    27  32  27  40  31 /  70  80  60  60  10
CHILDRESS     27  36  31  39  31 /  40  30  20  50  20
SPUR          31  33  30  36  31 /  70  60  60  60  10
ASPERMONT     31  36  31  37  30 /  60  60  60  60  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 6 AM CST SATURDAY THROUGH SUNDAY MORNING
FOR THE FOLLOWING ZONES: TXZ033>044.

SNOW ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES:
TXZ021>023-027>029.

&&

20/33/33
Hazardous weather outlook, Nov 23, 9:11 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CST FRI NOV 23 2007

TXZ021>044-250315-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
911 PM CST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

WINTER WEATHER

THE THREAT OF ACCUMULATING SNOWFALL OVER THE EXTREME SOUTHWESTER
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS WILL INCREASE BEFORE
SUNRISE SATURDAY MORNING. ACCUMULATIONS AROUND 1 INCH WILL BE
POSSIBLE...WITH A FEW LOCATIONS OVER THE EXTREME NORTHWESTERN
PORTIONS OF THE OUTLOOK AREA POSSIBLY SEEING BETWEEN 2 AND 3
INCHES OF SNOW BY EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SNOW IS POSSIBLE MAINLY ACROSS THE SOUTHERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS FROM SATURDAY MORNING THROUGH SUNDAY
MORNING AS A STRONG LOW PRESSURE AREA MOVES FROM NORTHERN OLD
MEXICO THROUGH WEST TEXAS. THE PRECISE PATH WILL DICTATE SNOW
AMOUNTS AND THE LOCATIONS THAT RECEIVE THE HEAVIEST TOTALS. BUT
AT THIS TIME IT APPEARS THERE IS A THREAT FOR 4 INCHES OF SNOW OR
MORE OVER THIS AREA. LESSER SNOW MAY FALL OVER NORTHERN PARTS OF
THE SOUTH PLAINS...THE PANHANDLE...AND THE NORTHERN ROLLING PLAINS
AS WELL. BUT TRAVEL HAZARDS RESULTING FROM ACCUMULATING SNOW AND
ICY ROADS COULD IMPACT THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

LOCAL EMERGENCY AND LAW ENFORCEMENT OFFICIALS SHOULD PREPARE FOR
WINTER STORM CONDITIONS ACROSS THE SOUTH PLAINS REGION. PLEASE
RELAY REPORTS OF WINTER WEATHER AND ITS IMPACTS TO THE NATIONAL
WEATHER SERVICE IN LUBBOCK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Hale

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Hale forecast zone
Reported by
Law Enforcement
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Floyd forecast zone
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Weather, Parmer

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Hockley forecast zone
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Lamb forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Bailey

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Bailey forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Garza

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Garza forecast zone
Reported by
Law Enforcement
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Winter Weather, Lubbock

When
November 24, 12:00 AM CST to 6:00 AM CST
Where
Lubbock forecast zone
Reported by
Law Enforcement
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64352, 64353, 64354, 64355, 64356, 64357, 64358, 64359, 64360.